# SDR 99ZZZX3845

- Difficulty date: September 7, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N401NA
- Make and model: Cessna 402B
- Aircraft serial: 0035
- System (JASC): 3710 · Vacuum Distribution System
- Part: Filter
- Condition: Blocked
- Location: Nose Cargo Bay
- Part time: 261 hours
- Component: Donaldson
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

IF CENTRAL INSTRUMENT AIR FILTER GETS WET, THE FILTER FIBERS EXPAND AND BLOCKS THE FLOW OF AIR TO VACUUM INSTRUMENT SYSTEM.  THIS BLOCKAGE OF AIR FLOW RESULTED IN THE PILOT MAKING AN EMERGENCY LANDING IN LOW CEILINGS/IFR CONDITIONS DUE TO THE VACUUM INSTRUMENT (BOTH SIDES) FAILING.  THE FILTER BECAME WET DURING A HEAVY RAIN WHILE LOADING BAGGAGE IN THE NOSE BAGGAGE COMPARTMENT.  THE FILTER IS MANUFACTURED BY DONALDSON MFG (PN PIO-5290 OR 294501-0203) FOR DISTRIBUTION BY CESSNA.  THIS TYPE FILTER IS INSTALLED IN THE CESSNA CE-340, AND ALL CE-400 SERIES CESSNA AIRCRAFT.  MFG P/N PIO-5290 OR 294501-0203.
